Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 6, 2018, 10:25 AM CST for Madison County, Yazoo County, Mississippi. It took effect at Feb 7, 2018, 1:15 PM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2018, 10:25 AM CST (16:25 UTC)
- In effect from
- Feb 7, 2018, 1:15 PM CST
- Expired
- Feb 10, 2018, 3:00 PM CST
- In force
- 3 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 24.00 ft at Feb 11, 2018, 3:00 PM CST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
238
WGUS44 KJAN 061625
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1025 AM CST Tue Feb 6 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-072225-
/O.NEW.KJAN.FL.W.0001.180207T1920Z-180210T0430Z/
/WSTM6.1.ER.180207T1920Z.180208T1200Z.180209T1630Z.NO/
1025 AM CST Tue Feb 6 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
from Wednesday afternoon to Friday evening.
* At 9:45 AM Tuesday the stage was 11.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 17.0 feet Thursday
morning. The river will fall below flood stage late Friday morning.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Big Black River
West 15 11.3 Tue 10 AM 12.6 17.0 15.3 17.0 06 AM 02/08
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-072225-
/O.NEW.KJAN.FL.W.0002.180208T0234Z-180210T2100Z/
/BTAM6.1.ER.180208T0234Z.180208T1800Z.180210T0900Z.NO/
1025 AM CST Tue Feb 6 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bentonia
from Wednesday evening to Saturday afternoon.
* At 9:15 AM Tuesday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage tomorrow evening
and will continue to rise to near 24.0 feet early Thursday
afternoon. The river will fall below flood stage Saturday morning.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 17.2 Tue 09 AM 18.1 23.8 23.1 24.0 12 PM 02/08
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-072224-
/O.NEW.KJAN.FL.W.0003.180209T0900Z-000000T0000Z/
/BOVM6.1.ER.180209T0900Z.180210T1800Z.000000T0000Z.NO/
1025 AM CST Tue Feb 6 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bovina
* from late Thursday night until further notice.
* At 9:15 AM Tuesday the stage was 18.1 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Friday morning and
will continue to rise to near 29.5 feet early Saturday afternoon.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 18.1 Tue 09 AM 23.0 26.1 28.3 29.5 12 PM 02/10
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$4 follow-up statements
943
WGUS84 KJAN 070115
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
715 PM CST Tue Feb 6 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-080715-
/O.EXT.KJAN.FL.W.0001.180207T2110Z-180210T1500Z/
/WSTM6.1.ER.180207T2110Z.180208T1200Z.180210T0300Z.NO/
715 PM CST Tue Feb 6 2018
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Big Black River At West
* from Wednesday afternoon to Saturday morning.
* At 6:45 PM Tuesday the stage was 10.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow afternoon
and will continue to rise to near 17.0 feet Thursday morning.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Big Black River
West 15 10.8 Tue 07 PM 12.0 17.0 15.6 17.0 06 AM 02/08
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-080714-
/O.EXT.KJAN.FL.W.0002.180208T0022Z-180210T1800Z/
/BTAM6.1.ER.180208T0022Z.180208T1200Z.180210T0600Z.NO/
715 PM CST Tue Feb 6 2018
The Flood Warning continues for
The Big Black River Near Bentonia
* from Wednesday evening to Saturday afternoon.
* At 6:15 PM Tuesday the stage was 17.3 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage tomorrow evening
and will continue to rise to near 24.0 feet Thursday morning.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 17.3 Tue 06 PM 17.8 24.0 23.0 24.0 06 AM 02/08
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-080714-
/O.EXT.KJAN.FL.W.0003.180209T1930Z-000000T0000Z/
/BOVM6.1.ER.180209T1930Z.180210T1200Z.000000T0000Z.NO/
715 PM CST Tue Feb 6 2018
The Flood Warning continues for
The Big Black River Near Bovina
* from Friday afternoon until further notice.
* At 6:15 PM Tuesday the stage was 19.2 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage early Friday
afternoon and will continue to rise to near 29.5 feet Saturday
morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 19.2 Tue 06 PM 21.0 23.1 27.0 29.5 06 AM 02/10
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$254
WGUS84 KJAN 071527
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
927 AM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-082127-
/O.EXT.KJAN.FL.W.0001.180207T1818Z-180212T2221Z/
/WSTM6.1.ER.180207T1818Z.180208T0600Z.180212T1021Z.NO/
927 AM CST Wed Feb 7 2018
...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
The Big Black River At West
* until Monday afternoon.
* At 8:45 AM Wednesday the stage was 14.0 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage this afternoon and
will continue to rise to near 17.5 feet tomorrow morning. The
river will fall below flood stage Monday morning.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 14.0 Wed 09 AM 17.5 16.1 17.3 17.5 06 AM 02/08
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-082127-
/O.EXT.KJAN.FL.W.0002.180207T1915Z-180211T0600Z/
/BTAM6.1.ER.180207T1915Z.180208T0600Z.180210T1800Z.NO/
927 AM CST Wed Feb 7 2018
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Big Black River Near Bentonia
* from this afternoon to late Saturday night.
* At 9:15 AM Wednesday the stage was 20.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage this afternoon and
will continue to rise to near 24.0 feet just after midnight
tonight. The river will fall below flood stage early Saturday
afternoon.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 20.2 Wed 09 AM 23.6 22.2 22.2 24.0 12 AM 02/08
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-082127-
/O.EXT.KJAN.FL.W.0003.180209T2200Z-180212T1400Z/
/BOVM6.1.ER.180209T2200Z.180210T1200Z.180212T0200Z.NO/
927 AM CST Wed Feb 7 2018
The Flood Warning continues for
The Big Black River Near Bovina
* from Friday afternoon to Monday morning.
* At 9:15 AM Wednesday the stage was 24.3 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Friday afternoon
and will continue to rise to near 29.0 feet Saturday morning. The
river will fall below flood stage Sunday evening.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 24.3 Wed 09 AM 26.3 26.9 29.0 29.0 06 AM 02/10
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$103
WGUS84 KJAN 080129
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
729 PM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-090729-
/O.EXT.KJAN.FL.W.0001.000000T0000Z-180213T0105Z/
/WSTM6.1.ER.180207T2337Z.180211T0000Z.180212T1305Z.NO/
729 PM CST Wed Feb 7 2018
...Flood Warning extended until Monday evening...
The Flood Warning continues for
The Big Black River At West
* until Monday evening.
* At 6:45 PM Wednesday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 17.5 feet
Saturday evening.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 15.1 Wed 07 PM 15.9 15.8 17.3 17.5 06 PM 02/10
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-090729-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-180209T1200Z/
/BTAM6.1.ER.180208T1200Z.180208T1200Z.180209T0000Z.NO/
729 PM CST Wed Feb 7 2018
The Flood Warning continues for
The Big Black River Near Bentonia
* until Friday morning.
* At 7:15 PM Wednesday the stage was 21.6 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.1 feet by
Thursday morning.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 21.6 Wed 07 PM 22.1 21.4 20.1 22.0 06 AM 02/08
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-090728-
/O.EXT.KJAN.FL.W.0003.180208T0526Z-180211T0600Z/
/BOVM6.1.ER.180208T0526Z.180208T1800Z.180210T1800Z.NO/
729 PM CST Wed Feb 7 2018
The Flood Warning continues for
The Big Black River Near Bovina
* from this evening to late Saturday night.
* At 7:15 PM Wednesday the stage was 27.2 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 29.0 feet tomorrow evening.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 27.2 Wed 07 PM 28.8 28.9 28.2 29.0 06 PM 02/08
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$334
WGUS84 KJAN 081610
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1010 AM CST Thu Feb 8 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC089-163-081640-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-180209T1200Z/
/BTAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CST Thu Feb 8 2018
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 9:15 AM Thursday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Forecast...The river has remained below flood stage and should begin
a slow fall. Additional rainfall this weekend could produce a rise
above flood stage.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 21.6 Thu 09 AM 21.2 20.2 18.7 crested below flow stage
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 6, 10:03 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 6, 10:03 AM CST, 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1003 AM CST Tue Feb 6 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... No major changes made to the going forecast for today. Updated rain chances and short-term weather elements through the afternoon based on latest trends in obs and hi-res guidance. Scattered showers, with the occasional thunderstorm will be possible around the forecast area through the rest of today. Steadier light to moderate rain will continue through the Delta region through early this afternoon, with more of a chance for brief but heavier showers to the south and east. Rain chances and intensity generally expected by later tonight as a surface low moves northeast across the forecast area. /NF/ Prior discussion below: Today and Tonight...Increasing clouds and rain chances will be the story for the short-term portion of the forecast. A shortwave aloft will swing out of the nation's mid-section and towards the Lower Mississippi River Valley over the next 24 hours. This will cause a surface low to develop later tonight, and lift northeast across the forecast area, while eventually dragging a cold front through the region in the process. For today, and ahead of the above scenario tonight, increasing isentropic lift over the region and south of a boundary meandering about near the Highway 82 corridor, will result in mainly light scattered shower activity over the CWA during the morning, and at least early afternoon. Activity is expected to increase in both coverage and intensity during the evening and overnight hours as low level moisture increases over the area, in addition to increased flow aloft, and the approaching trough. Some thunderstorm activity will also become possible during the late afternoon and overnight hours as well, especially as the deepening surface low and cold front itself begin their trek through the CWA late tonight into the pre-dawn hours of Wednesday morning. The concern for severe storms through this timeframe is currently quite low. Overall forcing is rather weak ahead of the front, but there remains some modest deep-layer wind shear and some elevated instability. While an elevated storm of two could become intense enough to produce some hail, confidence in this is again is quite low. Thus, I'll not introduce any mention of severe storms into the "today/tonight" period of the HWO on this morning's issuance. I will maintain the ongoing "Limited" potential for heavy rain over a large portion of the forecast area beginning late tonight and continuing into Wednesday morning. Along with the approaching trough and the surface front over the area, increased deep-layer moisture as precipitable H2O values climb to between 1.75-1.50 inches, and increasing and favorable jet dynamics just north of the region, the potential for heavy rainfall looks possible across mainly central and northern portions of the CWA. A widespread 1-3 inches of rain will be possible over these areas beginning tonight. These areas also recently received a widespread 1-2 inches of rain this past Saturday night into Sunday morning. Thus, with soils still wet from that rain, coupled with an additional 1-3 inches over the next 24 hours, some localized flash flooding cannot be ruled out during this time. Rain will likely linger for a few hours in the wake of the cold front's passage. However, cooler drier air will begin advecting into the region. Due to the boundary meandering across my north today, highs will range from the upper 40s over the Delta, to the lower 70s across Southeast Mississippi. The same wide-array of temperatures goes for lows on Wednesday morning. Due to the cold front moving through the region, lows will range from the 40s in the Delta, to the lower 60s across Southeast Mississippi. /19/ Wednesday through early next week... An active early to mid February will continue with numerous chances of rain and storms over the next week. This will help improve the drought situation through the region and improve seasonal rainfall deficits. Latest WPC 7 Day QPF forecast suggests that 5+ inches of rain could fall across the region. On Wednesday morning, heavy rain and storms will be ongoing as a front associated with an upper disturbance continues to advance through the region. The best chance for strong to severe storms will remain in the southern portions of the ArkLaMiss where the combination of shear and instability will be best ahead of the front. Bulk shear values will approach the 50-55 kt range with SBCAPE values increasing to 500-600 j/kg. The main threat with any strong to severe storms will be damaging wind gusts; however, a tornado can't be ruled out. The HWO will be slightly modified spatially to pull the marginal risk of severe storms slightly north. Flash flooding will also remain a threat on Wednesday as convective storms along and ahead of the front become efficient rain producers resulting in significant rain rates. Expect storm totals in the range of 1-3 inches areawide with localized heavier amounts and the greatest totals occuring along and north of a line from Natchez to Columbus. Current RFC flash flood guidance for the area ranges from 2.3"-2.8" in 3 hrs. The greatest threat of flash flooding will exist in the flood prone areas of the region. Rainfall will begin to taper off by Wednesday evening as the front pushes south of the region and drier air begins to filter in behind it. High temperatures will range quite a bit on Wednesday; only reaching the low 40's in the north and mid to upper 60s in the south. Drier weather will prevail on Thursday with seasonable temperatures. Lowering heights over the western CONUS will result in SW flow for the SE US. Moisture will begin to increase on Friday as the midweek front begins to advance back northward from the Gulf of Mexico as a warm front, resulting in showers by Friday afternoon. PWats values will have reached 1.3" to 1.5" areawide by Saturday. Several weak disturbances embedded in the upper SW flow will result in rain and storm chances through the weekend and into early next week. Accurate timing of each specific disturbance is difficult at this point so kept precip forecast broad through the period. The stagnant marine airmass over the region will result in above normal temps through the weekend and into early next week. Models begin to diverge as we get into mid week next week but they do hint at another, more potent, storm system approaching the region. && .AVIATION... 12Z TAF discussion: MVFR flight categories will prevail over the next 24 hours, with some periods of ceilings falling to IFR categories possible. As a storm system moves into the region overnight, chances for showers and thunderstorms will also increase through the course of today, with the best chances for showers and storms expected late tonight into Wednesday morning. Of course, convection will also bring reduced visibilities to sites where observed on station. Winds will become southerly during the morning, and increase to around 10 knots this afternoon. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 56 52 34 / 65 100 91 18 Meridian 68 59 60 34 / 43 89 88 25 Vicksburg 63 49 49 32 / 41 100 90 16 Hattiesburg 69 61 65 39 / 63 70 89 37 Natchez 69 55 51 34 / 71 100 90 25 Greenville 50 40 44 29 / 58 100 67 4 Greenwood 57 46 47 29 / 61 100 82 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/NF/19
Hazardous weather outlook, Feb 6, 4:45 AM CST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 445 AM CST Tue Feb 6 2018 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>053-062100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne- 445 AM CST Tue Feb 6 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Limited TIMING...Tonight Heavy rainfall is expected to begin tonight across the outlook area. Rainfall accumulations on the order of 1 to 3 inches are expected, with locally higher amounts possible. Flash flooding and minor river flooding will be possible as a result of this rainfall. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Heavy rainfall, possibly resulting in flash flooding, is expected across extreme southeast Arkansas, portions of northeast Louisiana, portions of central and north Mississippi through early Wednesday afternoon. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations, may be needed for portions of the region late tonight into Wednesday. LAZ026-MSZ054>066-072>074-062100- Concordia-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 445 AM CST Tue Feb 6 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated severe thunderstorms are possible over portions of west central Mississippi, portions of east central Mississippi, portions of northeast Louisiana, and all of south central Mississippi Wednesday morning. The main concern with these storms will be damaging wind gusts. However, a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:25 AM CST | River Flood Warning | JAN | Attala, Holmes | 12 days |
| Feb 6, 10:25 AM CST | River Flood Warning | JAN | Hinds, Warren | 45 days |
| Feb 6, 4:31 PM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 16 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.